Alert archive / Colorado / Flash Flood Watches in 2006
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 9, 2006, 4:37 AM MDT for 17 counties in Colorado. It took effect at Jul 9, 2006, 11:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 4:37 AM MDT (10:37 UTC)
- In effect from
- Jul 9, 2006, 11:00 AM MDT
- Expired
- Jul 9, 2006, 10:50 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 091037 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 437 AM MDT SUN JUL 9 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS ...THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING... .A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO AND THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION TODAY INTO TONIGHT...SATURATED SOILS AND A WEAK SURFACE FRONT PROJECTED TO MOVE ACROSS THE EASTERN PLAINS THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING PROBLEMS ACROSS THE FLASH FLOOD WATCH AREA TODAY INTO THIS EVENING. COZ072>089-093>099-091845- /O.NEW.KPUB.FF.A.0005.060709T1700Z-060710T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 437 AM MDT SUN JUL 9 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...BACA COUNTY... BENT COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM LATE THIS MORNING INTO THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS...THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY HEAVIER RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO AND PUEBLO COUNTIES THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD AS WELL AS SECTIONS OF THE SOUTHEAST COLORADO PLAINS ...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST FEW DAYS ARE STRONGLY URGED TO KEEP APPRISED OF THE WEATHER TODAY AND TONIGHT. THIS WEATHER SYSTEM HAS THE POTENTIAL TO BRING SERIOUS FLASH FLOODING TO THE REGION. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
3 follow-up statements
000 WGUS65 KPUB 091736 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT SUN JUL 9 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS...THE INTERSTATE CORRIDOR AND THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING... .A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. ALREADY SATURATED SOILS...AND THE POTENTIAL FOR HEAVY RAIN...WILL MEAN THE POSSIBILITY OF FLASH FLOODING. COZ072>089-093>099-100145- /O.CON.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1136 AM MDT SUN JUL 9 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY...TELLER COUNTY AND THE RAMPART RANGE...FREMONT COUNTY... THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY AND WET MOUNTAINS...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...KIOWA COUNTY...LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY HEAVIER RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE SCARS. ALSO...AREAS THAT RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... CANON CITY AND TRINIDAD AS WELL AS SECTIONS OF THE SOUTHEAST COLORADO PLAINS MAY...SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST FEW DAYS ARE STRONGLY URGED TO MONITOR THE WEATHER TODAY AND TONIGHT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 100233 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 833 PM MDT SUN JUL 9 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS... THE INTERSTATE CORRIDOR AND THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING... .A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO... WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. ALREADY SATURATED SOILS...AND THE POTENTIAL FOR HEAVY RAIN...WILL MEAN THE POSSIBILITY OF FLASH FLOODING. COZ072>089-093>099-100600- /O.CON.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 833 PM MDT SUN JUL 9 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY... HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY HEAVIER RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE SCARS. ALSO...AREAS THAT RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS...WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... CANON CITY AND TRINIDAD AS WELL AS SECTIONS OF THE SOUTHEAST COLORADO PLAINS MAY...SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST FEW DAYS ARE STRONGLY URGED TO MONITOR THE WEATHER TODAY AND TONIGHT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 100450 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1050 PM MDT SUN JUL 9 2006 ...FLASH FLOOD WATCH CANCELLED... .THUNDERSTORMS PRODUCING CONTINUOUS HEAVY RAINFALL HAVE DIMINISHED ACROSS PARTS OF EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO LATE THIS EVENING. COZ072>089-093>099-100600- /O.CAN.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1050 PM MDT SUN JUL 9 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. LIGHT TO OCCASIONALLY MODERATE RAIN IS EXPECTED TO OCCUR LATE TONIGHT OVER THE FAR SOUTHEAST CORNER OF THE STATE. HOWEVER...FURTHER FLOODING PROBLEMS ARE NOT ANTICIPATED. $$ MOORE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 3:43 AM MDT, 54 minutes earlier.
Area forecast discussion, Jul 9, 3:43 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 343 AM MDT SUN JUL 9 2006 .SHORT TERM... (TODAY AND TONIGHT) HEAVY RAIN POTENTIAL IS AGAIN THE PRIMARY METEOROLOGICAL CONCERN FOR THE SHORT TERM. CWFA CURRENTLY NOTING SHOWERS SLOWLY EXITING NORTHEASTERN EL PASO COUNTY AND CONTINUING OVER PORTIONS OF THE FAR SOUTHEAST PLAINS EARLY THIS MORNING. IMPRESSIVE SURFACE DEW-POINTS IN THE LOWER TO MID 60S NOTED OVER THE PLAINS WITH EVEN SOME LOWER 50S DEW POINTS STILL OBSERVED OVER PORTIONS OF THE SAN LUIS VALLEY. IN ADDITION...PRECIPITABLE WATER VALUES IN THE 1.1O TO 1.35 INCH RANGE ACROSS THE CWFA WHICH IS IN THE IMPRESSIVE 150% TO 180% RANGE FOR THIS TIME OF YEAR. LATEST COMPUTER MODELS...SURFACE OBSERVATIONS AND SATELLITE TRENDS INDICATE THAT THE IMPRESSIVE MOISTURE PLUME TO CONTINUE OVER THE CWFA TODAY INTO AT LEAST THE EARLY PORTIONS OF TONIGHT AND EVEN WITH LIMITED HEATING EXPECTED TODAY...LOCALIZED HEAVY TO VERY HEAVY RAIN BURSTS WILL BE POSSIBLE IN THIS EFFECTIVE NEAR-TROPICAL TYPE AIRMASS. ALSO...AS UPPER WAVE MOVES ACROSS/NEAR CWFA TODAY INTO TONIGHT...SOMEWHAT FAVORABLE LARGER SCALE ASCENT WILL BE NOTED OVER PORTIONS OF THE CWFA. FINALLY...LATEST NAM MODEL INDICATES THAT ANOTHER NORTHERLY SURGE SHOULD BE ALIGNED FROM FAR SOUTH-CENTRAL COLORADO INTO SOUTHEAST COLORADO BY 00Z MONDAY. AT THIS TIME...THE MAIN FACTOR HOLDING BACK THE POTENTIAL FOR A MORE WIDESPREAD/HEAVIER PRECIPITATION EVENT WILL BE THE PROJECTED COOL EARLY TO MID JULY MAXIMUM TEMPERATURES. HOWEVER...WITH THE PREVIOUS SEVERAL PAST DAYS OF RAIN...SOME QUITE HEAVY AND WITH PREVIOUSLY MENTIONED PARAMETERS IN PLACE I THINK IT IS PRUDENT TO ISSUE A FLASH FLOOD WATCH FROM 11 AM THIS MORNING TO MIDNIGHT TONIGHT FOR CENTRAL AND EASTERN PORTIONS OF THE CWFA. AS PREVIOUSLY MENTIONED...MAXIMUM TEMPERATURES WILL RUN SEVERAL CATEGORIES BELOW CLIMATOLOGICAL AVERAGES TODAY MOST AREAS. THANKS TO SURROUNDING OFFICES AND NATIONAL CENTERS FOR COORDINATION/COLLABORATION. .LONG TERM... (MON THROUGH SAT) ...WARMING AND DRYING TREND STILL IN THE OFFING NEXT WEEK... MON THROUGH SAT...MODELS ARE STILL ATTEMPTING TO USHER IN A RELATIVELY DEEPER DRIER AIR MASS NEXT WEEK. WITHOUT A SIGNIFICANT SYNOPTIC SCALE SYSTEM...IT MIGHT BE TOUGH TO TOTALLY WIPE OUT ALL OF THE SFC MOISTURE FROM THE PAST WEEKS MODERATE TO HEAVY RAINFALL. HOWEVER...IF MUCH DRIER AIR ALOFT MIXES DOWN...THEN SFC DEW POINTS WILL BE MUCH LOWER THAN WEEKS PAST. AN ELONGATED MIDDLE AND UPPER LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO STRETCH FROM NM INTO THE PLAINS WITH SW-W FLOW OVER THE CNTRL ROCKIES. THIS MAY START TO MIGRATE MUCH DRIER AIR ALOFT INTO THE CNTRL ROCKIES. GIVEN WE ARE HEADING INTO PEAK TSTM CLIMATOLOGY FOR THE NEXT COUPLE OF MONTHS...IT IS TOUGH TO COMPLETELY REMOVE POPS. PLAN TO GO BACK TO THE TYPICAL VERY LOW POPS FOR THE AFTN AND EVE. POPS/WX WILL MAINLY BE FOR THE MTS AND HIGH VALLEYS. IF THIS PATTERN CHANGE VERIFIES...WE WILL TRANSITION TO MORE HIGH CLOUD BASE...A FEW DRY...TSTMS. THIS WILL BE SOMEWHAT OF A RELIEF FROM THE MODERATE TO HEAVY RAINFALL OF THE PAST WEEK...BUT INCREASE THE THREAT OF WILDFIRE STARTS. TEMPERATURES SHOULD BE HEADING TO AT OR ABOVE AVERAGE READINGS FOR THIS TIME OF THE YEAR. GFS HAS H7 TEMPERATURES OF +16C TO +19C. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING FOR COZ072-COZ073-COZ074-COZ075-COZ076-COZ077-COZ078- COZ079-COZ080-COZ081-COZ082-COZ083-COZ084-COZ085-COZ086-COZ087- COZ088-COZ089-COZ093-COZ094-COZ095-COZ096-COZ097-COZ098-COZ099. && 77/17
Hazardous weather outlook, Jul 8, 7:19 AM MDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 719 AM MDT SAT JUL 8 2006 COZ058>089-093>099-091330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 719 AM MDT SAT JUL 8 2006 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON TODAY UNTIL LATE TONIGHT FOR THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE OVER THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS TODAY AND TONIGHT. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THIS AREA BY SUNDAY MORNING. IN AREAS OF MORE INTENSE THUNDERSTORM RAINFALL... AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY MORNING. THE HEAVY RAIN...COMBINED WITH ALREADY SATURATED GROUNDS FROM RECENT DAYS... WILL RESULT IN A HIGH POTENTIAL FOR FLOODING ACROSS SOUTHEAST COLORADO TODAY AND TONIGHT. SERIOUS FLASH FLOODING IS POSSIBLE. WILDFIRE SCARS...URBANIZED AREAS...AND LOCATIONS THAT HAVE SEEN RECENT FLOODING OR HEAVY RAIN...WILL ALL BE ESPECIALLY SUBJECT TO FLOOD PROBLEMS TODAY AND TONIGHT. ALTHOUGH A FLASH FLOOD WATCH IS ONLY IN EFFECT FOR THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS...ALL REMAINING AREAS OF SOUTHERN COLORADO WILL ALSO HAVE THE POTENTIAL TO SEE HEAVY RAIN TODAY. HOWEVER...THE FLOODING IN THESE AREAS IS EXPECTED TO BE MORE LOCALIZED AND GENERALLY OF LESSER IMPACT. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR SOUTHERN COLORADO. PAY CLOSE ATTENTION TO THE WEATHER TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...THE LOCAL MEDIA...OR MONITOR THE INTERNET FOR THE MOST TIMELY WARNING AND FORECAST INFORMATION ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MOIST AIRMASS IS PROJECTED TO CONTINUE OVER SOUTHERN COLORADO SUNDAY INTO MONDAY...ALLOWING THE HEAVY RAIN AND ASSOCIATED FLOODING THREAT TO CONTINUE SUNDAY INTO MONDAY. ONCE AGAIN...URBAN AREAS...SMALL STREAMS...ARROYOS...AND BURN SCARS WILL ALL BE SUBJECT TO FLASH FLOODING. DUE TO EXISTING MOIST SOILS...THE THREAT OF FLASH FLOODING WILL CONTINUE...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINS THE PAST SEVERAL DAYS. THE FLASH FLOOD THREAT WILL CONTINUE TO BE EVALUATED DAILY BASED ON THE PREVIOUS DAYS RAINFALL. ASIDE FROM THE HEAVY RAIN AND FLOOD POTENTIAL...OTHER WEATHER CONCERNS FOR SUNDAY AND MONDAY WILL BE WIND GUSTS UP TO 45 MPH...HAZARDOUS LIGHTNING AND HAIL UP TO 1/2 INCH IN DIAMETER IN THE STRONGEST STORMS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND HAZARDOUS LIGHTNING ARE EXPECTED TUESDAY INTO FRIDAY OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER MUCH OF SOUTHERN COLORADO TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 9, 4:08 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
408 AM MDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 1 SSE PUEBLO WEST 38.31N 104.75W
07/09/2006 M2.79 INCH PUEBLO CO NWS EMPLOYEE
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 2 hr |
| Jul 9, 12:38 PM MDT | Tornado Warning | PUB | Alamosa, Conejos, Costilla | 67 min |
| Jul 9, 1:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jul 9, 2:55 PM MDT | Flash Flood Warning | PUB | Baca | 6 hr |
| Jul 9, 4:34 PM MDT | Tornado Warning | PUB | Pueblo | 56 min |
| Jul 9, 5:00 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
| Jul 9, 5:15 PM MDT | Tornado Warning | PUB | Crowley | 29 min |
| Jul 9, 5:23 PM MDT | Tornado Warning | PUB | Pueblo | 12 min |
| Jul 9, 5:29 PM MDT | Tornado Warning | PUB | Bent, Otero | 61 min |
| Jul 9, 5:55 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Otero | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.